Alabama, 2009Tornadoes and Hail in Alabama, April 2, 2009
April 2, 2009 · NWS BMX · 52 events in 14 counties and zones
A cold front pushing through the southeastern states brought several rounds of severe thunderstorms to central Alabama. The storms produced widespread damaging winds and two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $417,000
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushing through the southeastern states brought several rounds of severe thunderstorms to central Alabama. The storms produced widespread damaging winds and two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 2, 11:50 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 2, 11:50 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT THU APR 2 2009
.UPDATE...FOR 18Z AVIATION.
&&
.SHORT TERM...TODAY AND TONIGHT.
ACTIVE WEATHER PERIOD EXPECTED AS A STRONG COLD FRONT MOVES INTO AND
ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. STORM PREDICTION
CENTER HAS ENTIRE AREA OUTLOOKED FOR MODERATE RISK. MOIST AND
UNSTABLE AIR MASS ALREADY IN PLACE AND UPPER SUPPORT WILL MOVE IN
LATER IN THE DAY AND EARLY TONIGHT. WE COULD SEE ISOLATED SEVERE
STORMS ANYWHERE THIS MORNING...WITH MORE ORGANIZED SEVERE WEATHER
LATER IN THE DAY. FOR BETTER TIMING OF ORGANIZED SEVERE WEATHER WE
USED OUR LOCAL WRF MODEL...EXPECT WESTERN SECTIONS UNDER THE GUN FROM
3 PM UNTIL 7 PM...CENTRAL SECTIONS 6 PM UNTIL 10 PM...THEN EASTERN
SECTIONS 9 PM UNTIL 1 AM AND THIS ACTIVITY WILL BE ASSOCIATED WITH
SQUALL LINE (COLD FRONT). PRIMARY THREATS WILL BE DAMAGING WINDS...
LARGE HAIL AND TORNADOES. ACTIVITY WILL SHIFT QUICKLY TO
OUR EAST BY 2 AM AS DRIER AIR MOVES IN FROM THE WEST. BE SURE TO
HAVE A WEATHER ACTION PLAN READY AS WATCHES AND WARNINGS WILL
LIKELY BE REQUIRED. HIGHS TODAY IN THE 70S...LOWS TONIGHT IN THE 50S.
LAKE WIND ADVISORY WILL BE IN EFFECT FROM NOON UNTIL MIDNIGHT.
.LONG TERM...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SATURDAY...MUCH QUIETER AND DRIER PERIOD EXPECTED AS
WEAK HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA.
SUNDAY AND MONDAY...ANOTHER COLD FRONT MOVES INTO AND ACROSS THE
AREA ON SUNDAY AND SHIFTS TO THE EAST ON MONDAY. MODELS HAVE
TRENDED STRONGER WITH THIS SYSTEM AND BETTER UPPER SUPPORT IS
INDICATED. A FEW SEVERE STORMS WILL BE POSSIBLE WITH THIS
SYSTEM ON SUNDAY. DRIER AIR EXPECTED LATER MONDAY AND TUESDAY
AS HIGH PRESSURE BUILDS ACROSS THE AREA. RETURN FLOW DEVELOPS ON
WEDNESDAY WITH NEXT SYSTEM EXPECTED JUST BEYOND THIS PERIOD.
&&
.AVIATION...18Z TAF DISCUSSION.
EXPECT SCT SH/TS DEVELOPMENT THIS AFTERNOON...AFFECTING ALL
SITES...WITH GENERALLY MVFR CEILINGS. SOUTHEASTERLY WINDS WILL
INCREASE THIS AFTERNOON...WITH GUSTS UP TO 25 KTS. AS A FRONT
APPROACHES FROM THE WEST TONIGHT...EXPECT THE COVERAGE OF CONVECTIVE
ACTIVITY TO INCREASE...GOING FROM SCATTERED ACTIVITY TO A BROKEN
SQUALL LINE ALONG THE FRONT. SOME STORMS COULD BE SEVERE. THIS
ACTIVITY WILL MOVE FROM WEST TO EAST THROUGH THE STATE...ENDING BY
03-05Z ACROSS THE WEST...AND 05-06Z ACROSS THE EAST. BEHIND THE
FRONT...BR AND LOW CLOUDS AT 1KFT IS EXPECTED.
14
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL AREAS FROM NOON UNTIL MIDNIGHT.
&&
50
Hazardous weather outlook, Apr 2, 10:58 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CDT THU APR 2 2009
ALZ011>015-017>050-030100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1158 AM CDT THU APR 2 2009
...MODERATE RISK OF SEVERE STORMS ACROSS CENTRAL ALABAMA THIS
AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY AHEAD OF
AND ALONG A STRONG COLD FRONT WHICH WILL PASS THROUGH ALABAMA LATER
THIS AFTERNOON AND TONIGHT.
DURING THE EARLY AFTERNOON HOURS...ISOLATED STRONG THUNDERSTORMS ARE
POSSIBLE ACROSS EAST CENTRAL...PRODUCING SMALL HAIL AND WIND GUSTS
TO 45 MPH.
BY 2 PM CDT...A SQUALL LINE WILL BE APPROACHING THE ALABAMA
MISSISSIPPI STATE LINE. THESE STORMS SHOULD AFFECT THE WESTERN
COUNTIES OF ALABAMA FROM 2 PM UNTIL 5 PM...THE CENTRAL COUNTIES OF
ALABAMA BETWEEN 4 PM AND 8 PM...AND THE EASTERN COUNTIES OF ALABAMA
BETWEEN 8 PM AND MIDNIGHT. THESE STORMS WILL CARRY WITH THEM THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND THE POTENTIAL FOR A
STRONG TORNADO.
RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA.
PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS
REGARDING YOUR AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR
SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA.
SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING
INTO THE OVERNIGHT HOURS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY ON TODAY.
27
In the hours before
Special weather statement, Apr 2, 11:25 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT THU APR 2 2009
ALZ018-019-025-026-021815-
CALHOUN-ETOWAH-SHELBY-ST. CLAIR-
1225 PM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT FOR CALHOUN...ETOWAH...SHELBY AND ST.
CLAIR COUNTIES UNTIL 115 PM CDT...
AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR RIVERSIDE...OR NEAR PELL CITY...MOVING NORTHEAST AT
35 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RIVERSIDE.
NEELY HENRY DAM.
OHATCHEE.
WILLIAMS.
MARKTON.
SOUTHSIDE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Event by event
49 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Lamar
- When
- April 2, 1:40 PM CST
- Where
- Lamar County, 0.12 mi S of Detroit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.028, -88.170
Several trees were blown down near Detroit.
Thunderstorm Wind, Marion
- When
- April 2, 2:01 PM CST
- Where
- Marion County, 3.05 mi ENE of Shottsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.287, -88.081
Several trees were blown down on CR-13, near AL-19. An old store had its walls blown down.
Thunderstorm Wind, Marion
- When
- April 2, 2:04 PM CST
- Where
- Marion County, 0.99 mi NNW of Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.142, -87.989
Several trees were blown down in and around the city of Hamilton.
Tornado, Lamar
- When
- April 2, 2:15 PM CST
- Where
- Lamar County, 0.85 mi SSE of Hightogy
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -88.092
A public official observed a brief tornado touchdown on AL-17, near the Hightogy community. Subsequent investigation revealed no known damage.
Thunderstorm Wind, Tuscaloosa
- When
- April 2, 2:33 PM CST
- Where
- Tuscaloosa County, 0.73 mi WSW of Shirley
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.325, -87.742
A few trees were blown down on Paul Mills Road, east of the Echola community.
Thunderstorm Wind, Tuscaloosa
- When
- April 2, 2:40 PM CST
- Where
- Tuscaloosa County, 5.18 mi E of Shirley
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.343, -87.641
A few trees were blown down on Sawmill Road, west of Lake Tuscaloosa.
Tornado, Tuscaloosa
- When
- April 2, 2:43 PM CST to 2:44 PM CST
- Where
- Tuscaloosa County, 1.77 mi NW of Samantha to 1.9 mi NNW of Samantha
- Rating
- EF1
- Path length
- 0.59 mi
- Path width
- 150 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.436, -87.644
The tornado touched down near the intersection of Lesueur Road and Old Fayette Road, near the Samantha community. It then moved northeastward for about one half of a mile, and lifted just north of Brady Montgomery Road. The most significant damage occurred as the tornado crossed Brady Montgomery Road. Numerous hardwood and softwood trees were snapped off and uprooted.
Hail, Tuscaloosa
- When
- April 2, 2:55 PM CST
- Where
- Tuscaloosa County, 7.58 mi WNW of Burchfield
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.380, -87.440
Penny sized hail was reported at the intersection of Watermelon Road and Lock 15 Road.
Thunderstorm Wind, Tuscaloosa
- When
- April 2, 2:55 PM CST
- Where
- Tuscaloosa County, 7.58 mi WNW of Burchfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.380, -87.440
A few trees were blown down near the intersection of Watermelon Road and Lock 15 Road.
Thunderstorm Wind, Walker
- When
- April 2, 6:15 PM CST to 6:28 PM CST
- Where
- Walker County, 2.15 mi ENE of Saragossa to 3.28 mi NNW of Marigold
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.909, -87.364
Thunderstorm winds produced sporadic, isolated, tree damage in several locations of northern Walker County, from near the area around the Walker County Airport, northeastward to the Fall City Road area near the Winston County line. Single trees were reported blown down at each location.
Thunderstorm Wind, Lamar
- When
- April 2, 6:47 PM CST
- Where
- Lamar County, 0.69 mi S of Crews
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -88.130
Numerous trees and signs were blown down in and around Sulligent.
Thunderstorm Wind, Marion
- When
- April 2, 6:50 PM CST to 7:15 PM CST
- Where
- Marion County, 8.47 mi SW of Barnesville to 2.2 mi WNW of Thorn Hill
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 34.037, -88.176
A large swath of damaging winds, with peak gusts estimated around 80 mph, swept across a large portion of Marion County, from near the Mississippi state line and Lamar County line, eastward to near the Winston County line. The heaviest damage was in a swath from near the Detroit community, to east of Hamilton. Hundreds of trees were either snapped off or uprooted. Several of the trees landed on both mobile homes and permanent site homes, as well as several vehicles. Two people in the Byrd community were injured when a tree fell on their mobile home. A restaurant near Guin had its windows blown out and its roof partially removed. A metal billboard structure was bent to the ground, and several other business signs were damaged by the wind. At least one small barn sustained major damage.
Thunderstorm Wind, Winston
- When
- April 2, 7:16 PM CST
- Where
- Winston County, 0.81 mi ESE of Haleyville
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 34.225, -87.607
Windows were blown out, a ball field dugout, and a baseball batting cage, all sustained damage at Haleyville High School. About 50 students and adults, preparing for the school's prom in the gym, heard about the oncoming storm from a police officer. They took shelter in the basement/locker room area under the gym, and were not injured. Numerous trees and power lines were blown down around the rest of the city of Haleyville. Power lines landed on a vehicle, and briefly trapped its occupants. A tree fell onto a mobile home, slightly injuring one occupant. At least two other homes sustained damage from fallen trees.
Thunderstorm Wind, Fayette
- When
- April 2, 7:17 PM CST
- Where
- Fayette County, 0.69 mi N of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -87.830
Numerous trees were blown down in the city of Fayette.
Thunderstorm Wind, Fayette
- When
- April 2, 7:18 PM CST
- Where
- Fayette County, 1.1 mi ESE of Stough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.693, -87.733
Several trees were blown down on CR-77 and AL-18, completely blocking the road.
Thunderstorm Wind, Winston
- When
- April 2, 7:30 PM CST
- Where
- Winston County, Ashbank
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.020, -87.500
Trees were blown down in the Ashbank community. One of the trees landed on a vehicle, and the occupant suffered a compound fracture.
Thunderstorm Wind, Walker
- When
- April 2, 7:48 PM CST
- Where
- Walker County, 2.89 mi WSW of Gamble
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.858, -87.373
An 18-wheeler was overturned on future Interstate 22, near Jasper.
Thunderstorm Wind, Walker
- When
- April 2, 7:53 PM CST
- Where
- Walker County, 0.69 mi N of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.910, -87.300
Thunderstorm Wind, Blount
- When
- April 2, 8:13 PM CST
- Where
- Blount County, 0.38 mi E of Oneonta
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.949, -86.463
One tree was blown down and blocked Alabama Avenue.
Thunderstorm Wind, Etowah
- When
- April 2, 8:17 PM CST
- Where
- Etowah County, 1.36 mi W of Walnut Grove
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.072, -86.324
A tree was blown down on US-278, and an 18-wheeler then drove into it. No injuries were reported.
Thunderstorm Wind, Blount
- When
- April 2, 8:20 PM CST
- Where
- Blount County, 3.09 mi SSW of Blount Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.891, -86.826
Trees were blown down on Valley Trail, near the Smokerise community.
Thunderstorm Wind, Blount
- When
- April 2, 8:20 PM CST
- Where
- Blount County, 0.04 mi S of Blount Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.929, -86.800
Trees were blown down onto US-31 near Blount Springs.
Thunderstorm Wind, Jefferson
- When
- April 2, 8:30 PM CST
- Where
- Jefferson County, 0.15 mi NNE of Hopkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 33.482, -87.079
Trees were blown down near the intersection of Taylor's Ferry Road and Lock 17 Road, between Sylvan Springs and Oak Grove.
Thunderstorm Wind, Jefferson
- When
- April 2, 8:30 PM CST
- Where
- Jefferson County, 1.36 mi E of Palmerdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.731, -86.796
Trees were blown down on Morris-Glenwood Road, near Sam Thomas Road, in Morris.
Thunderstorm Wind, Blount
- When
- April 2, 8:37 PM CST
- Where
- Blount County, 1.55 mi NNE of Blountsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.102, -86.573
A large tree was blown down and blocked the road, at CR-55 and US-231, near Blountsville.
Thunderstorm Wind, Tuscaloosa
- When
- April 2, 8:39 PM CST
- Where
- Tuscaloosa County, 2.53 mi N of Phalan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.136, -87.454
Power lines were blown down across Hargrove Road, 63rd Avenue East, and Huntland Drive, between Tuscaloosa and Duncanville.
Thunderstorm Wind, Tuscaloosa
- When
- April 2, 8:40 PM CST
- Where
- Tuscaloosa County, 1.82 mi SE of Dudley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.148, -87.282
Power lines were blown down on Wire Road, near Vance.
Thunderstorm Wind, Tuscaloosa
- When
- April 2, 8:40 PM CST
- Where
- Tuscaloosa County, 2.35 mi WNW of Bucksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.287, -87.115
A tree was blown onto a power pole near the Lake View community.
Thunderstorm Wind, Jefferson
- When
- April 2, 8:44 PM CST
- Where
- Jefferson County, 0.9 mi SE of Ensley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.510, -86.890
A large tree fell onto and damaged a home.
Thunderstorm Wind, Jefferson
- When
- April 2, 8:48 PM CST
- Where
- Jefferson County, 0.75 mi NW of Homewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.488, -86.779
Two trees were blown down at the Birmingham Zoo, destroying a bridge, walkway, and light pole.
Thunderstorm Wind, Jefferson
- When
- April 2, 8:48 PM CST
- Where
- Jefferson County, 0.96 mi SE of Center Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.620, -86.668
A few trees were blown down on Pine Hill Road.
Thunderstorm Wind, Blount
- When
- April 2, 8:48 PM CST
- Where
- Blount County, 0.77 mi SSE of Remlap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.809, -86.596
Trees and power lines were blown down onto a vehicle on Pine Nountain Road, near Remlap.
Thunderstorm Wind, St. Clair
- When
- April 2, 8:53 PM CST
- Where
- St. Clair County, 2.71 mi SSW of Springville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.732, -86.481
Trees were blown down on Mountain View Road, near Springville.
Thunderstorm Wind, Jefferson
- When
- April 2, 8:54 PM CST
- Where
- Jefferson County, 1.73 mi WSW of Clay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.687, -86.626
Several trees were blown down, between Pinson and Clay.
Thunderstorm Wind, Shelby
- When
- April 2, 9:05 PM CST
- Where
- Shelby County, 0.37 mi E of Vandiver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.471, -86.514
Trees were blown down on AL-25 in Vandiver.
Thunderstorm Wind, Shelby
- When
- April 2, 9:05 PM CST
- Where
- Shelby County, 0.06 mi ESE of Sterrett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -86.479
Trees were blown down on CR-55, in Sterrett.
Thunderstorm Wind, St. Clair
- When
- April 2, 9:09 PM CST
- Where
- St. Clair County, 0.67 mi NW of Ashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.838, -86.257
Trees were blown down at several locations in the city of Ashville.
Thunderstorm Wind, Shelby
- When
- April 2, 9:10 PM CST
- Where
- Shelby County, 0.58 mi E of Maylene
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.200, -86.860
Wind gusts were estimated at 60 mph in Maylene.
Thunderstorm Wind, St. Clair
- When
- April 2, 9:11 PM CST
- Where
- St. Clair County, 3.5 mi SSE of Steele
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.881, -86.184
A metal roof was blown off a residence at US-411 and Loop Road, east of Ashville.
Thunderstorm Wind, Shelby
- When
- April 2, 9:18 PM CST
- Where
- Shelby County, 1.78 mi SSW of Vincent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.355, -86.429
Trees were blown down on AL-25, near Harpersville.
Thunderstorm Wind, St. Clair
- When
- April 2, 9:20 PM CST
- Where
- St. Clair County, 1.23 mi NW of Ragland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.742, -86.166
The porch of a house was damaged on Sunset Drive, near Ragland.
Thunderstorm Wind, Etowah
- When
- April 2, 9:25 PM CST
- Where
- Etowah County, 1.32 mi ESE of Rainbow City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 33.943, -86.009
Several trees were blown down on Lakefront Drive, the Southside community near Gadsden. At least 4 homes and several vehicles were damaged by falling trees.
Thunderstorm Wind, Etowah
- When
- April 2, 9:25 PM CST
- Where
- Etowah County, 1.01 mi WSW of Markton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.874, -86.036
Several trees and power lines were blown down near Leota Drive, and on AL-77, near the Southside community.
Thunderstorm Wind, Etowah
- When
- April 2, 9:25 PM CST
- Where
- Etowah County, 0.27 mi ESE of Sonoma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.069, -85.925
Trees and power lines were blown down on US-411, near Gaston School.
Thunderstorm Wind, Talladega
- When
- April 2, 9:25 PM CST
- Where
- Talladega County, 0.24 mi SSE of Lincoln
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.617, -86.119
Trees and power lines were blown down in Lincoln.
Thunderstorm Wind, Talladega
- When
- April 2, 9:40 PM CST
- Where
- Talladega County, 0.09 mi NNE of Talladega
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.431, -86.100
In the city of Talladega, a power line was blown down and caused a minor fire, on Hill Street. Trees and power lines were also blown down in several other locations around the city.
Thunderstorm Wind, Talladega
- When
- April 2, 9:45 PM CST
- Where
- Talladega County, 1.15 mi NNE of Childersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.285, -86.363
Trees and power lines were blown down in Childersburg.
Thunderstorm Wind, Cherokee
- When
- April 2, 9:46 PM CST
- Where
- Cherokee County, 0.21 mi NNE of Centre
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.153, -85.679
A large awning was blown off a service station, and several trees were blown down, in the city of Centre. Single trees were blown down at several other locations across the county.
Thunderstorm Wind, Talladega
- When
- April 2, 9:48 PM CST
- Where
- Talladega County, 1.25 mi W of Oldfield
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.201, -86.242
A tree was blown down on Overhill Road, and a tree was blown down on Goodwater Highway, in Sylacauga.
Thunderstorm Wind, Calhoun
- When
- April 2, 9:50 PM CST
- Where
- Calhoun County, 0.38 mi NNE of Anniston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.655, -85.827
Power lines were blown down in several locations in the city of Anniston.
Thunderstorm Wind, Calhoun
- When
- April 2, 9:52 PM CST
- Where
- Calhoun County, 1.8 mi NE of (Anb)anniston Calhou
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 33.600, -85.830
A tree was blown down and landed on the roof and deck of a home, in Oxford.
Thunderstorm Wind, Talladega
- When
- April 2, 9:53 PM CST
- Where
- Talladega County, 0.34 mi W of Munford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.531, -85.956
Trees were blown down in Munford.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, April 2 to 3, 20092 injured · $272,000 · EF1 · 36 events
- Tornado and Flash Flooding in Tennessee, April 2 to 3, 20091 injured · $649,000 · EF1 · 14 events
- Flooding and Hail in Georgia, April 2 to 3, 2009$1.9 million · 52 kt wind · 23 events
- Flooding in Georgia, April 2 to 8, 2009$4.0 million · 4 events
- Hail and Damaging Winds in Mississippi, April 2, 2009$136,000 · 1.75 in hail · 49 events
- Wildfire in Texas, April 2 to 3, 2009$1.0 million · 1 event
- Strong Wind in Texas, April 2, 20091 injured · $160,000 · 7 events
- Tornado and Flash Flood in Florida, April 2, 2009$100,000 · EF0 · 24 events
- Tornadoes and Hail in Mississippi, April 2, 20091 injured · $69,000 · EF0 · 18 events
- Damaging Winds in Tennessee, April 2, 2009$92,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Arkansas, April 2, 2009$76,000 · 50 kt wind · 10 events
- Tornadoes and Hail in Mississippi, April 2, 2009EF1 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163069, 163070, 163071, 163072, 163073, 163074, 163075, 163077, 163078, 163410, 163079, 163080, 163087, 163270, 163271, 163272, 163275, 163276, 163278, 163279, 163280, 163285, 163287, 163288, 163289, 163290, 163291, 163292, 163293, 163294, 163295, 163296, 163297, 163298, 163299, 163311, 163447, 163300, 163448, 163301, and more.